Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 78, NWS Lake Charles, LA

May 15, 20086 parishes in Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at May 15, 2008, 6:29 AM CDT for 6 parishes in Louisiana. It was in force for 76 min. 20 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2008, 6:29 AM CDT (11:29 UTC)
Expired
May 15, 2008, 7:45 AM CDT
In force
76 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Iberia Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 148 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 6:32 AM CDTTSTM WND DMG2 Se Kaplan, LAROOF BLOWN OFF A HOME ON JUDGE DOUCET ROAD. REPORTED BY VERMILION PARISH SHERIFF OFFICE.
May 15, 6:34 AM CDTTORNADO1 S Lafayette, LATRAINED SPOTTER REPORTS EXTENSIVE STRUCTURAL DAMAGE TO BUILDINGS IN OIL CENTER AREA OF LAFAYETTE. ROOF DAMAGE TO GENERAL MEDICAL CENTER WITH POWER POLES BROKEN AND LINES DOWN. WINDOWS BLOWN OUT OF BANK. NUMEROUS TREES DOWN IN AREA. POSSIBLE TORNADO.
May 15, 6:34 AM CDTTORNADO2 Sw Lafayette, LAROOFS BLOWN OFF OF HOMES. BARN DESTROYED. SHERIFF REPORTS 15 TO 17 HOMES SUSTAINED DAMAGE. POSSIBLE TORNADO.
May 15, 6:35 AM CDTTSTM WND DMG2 E Kaplan, LABACKYARD PLAYGROUND EQUIPMENT BLOWN DOWN AT RESIDENCE IN NUNEZ. REPORTED BY VERMILION PARISH SHERIFF OFFICE.
May 15, 6:35 AM CDTTSTM WND DMG2 Nw Scott, LAPOWER POLE PULLED OUT OF GROUND NEAR INTERSECTION OF INTERSTATE 10 AND HIGHWAY 724.
May 15, 6:35 AM CDTTSTM WND DMGIntracoastal City, LADAMAGE TO BUILDINGS AND A SHIPYARD IN INTRACOASTAL CITY. REPORTED BY VERMILION PARISH SHERIFF OFFICE.
May 15, 6:35 AM CDTTORNADO 04 Ssw Lafayette, LAEF0 TORNADO TOUCHED DOWN JUST WEST OF AMBASSADOR CAFFERY PKWY/SETTLERS TRACE BLVD INTERSECTION IN LAFAYETTE AND MOVED NORTHEAST THROUGH THE BEAULLIEU PLACE AND RIVER RANCH SUBDIVISIONS. SCATTERED TREES WERE BLOWN DOWN WITH MINOR DAMAGE TO SOME HOMES. PATH LENG
May 15, 6:35 AM CDTTORNADO 08 Sw Abbeville, LAEF0 TORNADO BEGAN IN THE THEALL COMMUNITY AND MOVED EAST CROSSING THE HWY 82/HWY 690 INTERSECTION. TORNADO THEN MOVED EAST ALONG HWY 690 AND STRUCK THE GRAND ISLE SHIPYARD NORTH OF THE BANCKER COMMUNITY. NUMEROUS TREES WERE BLOWN DOWN AND DAMAGED ALONG THE PAT
May 15, 6:38 AM CDTTSTM WND DMGLafayette, LAMULTIPLE TREES AND POWERLINES DOWN THROUGHOUT THE CITY. PARTS OF TIN ROOFS BLOWN OFF OF BUILDINGS.
May 15, 6:40 AM CDTTORNADO 11 S Lafayette, LAEF1 TORNADO BEGAN SW OF COLLEGE RD/BENDEL RD INTERSECTION AND MOVED NORTHEAST ACROSS OIL CENTER AREA OF LAFAYETTE. SEVERAL BUILDINGS HAD SIGNIFICANT ROOF DAMAGE WITH DEBRIS FROM ROOFS KNOCKING OUT WINDOWS IN NEIGHBORING BUILDINGS. TREES AND POWER POLES WERE DO
May 15, 6:40 AM CDTTORNADO7 Sw Abbeville, LADAMAGE TO TREES AND BUILDINGS BETWEEN PERRY AND ESTHER IN THE MOUTON COVE AREA. POSSIBLE TORNADO. REPORTED BY KATC-TV.
May 15, 6:42 AM CDTTSTM WND GST 512 Se Lafayette, LA51 MPH WIND GUST MEASURED AT LAFAYETTE REGIONAL AIRPORT ASOS.
May 15, 6:45 AM CDTTORNADO 1Breaux Bridge, LA*** 1 INJ *** EF1 TORNADO BEGAN ALONG I-10 NEAR THE WALMART AND MOVED SOUTH THROUGH THE CITY. SEVERAL HOMES AND BUSINESSES WERE SIGNIFICANTLY DAMAGED ALONG HWY 328 AND HWY 94 WITH TREES DOWNED. TORNADO CROSSED HWY 31 AND TURNED SOUTHEAST WITH CONTINUED DAMAGE
May 15, 6:50 AM CDTTORNADO2 Nw Scott, LAPOWER POLE PULLED OUT OF GROUND NEAR INTERSECTION OF INTERSTATE 10 AND HIGHWAY 724. POSSIBLE TORNADO.
May 15, 6:50 AM CDTTORNADOScott, LADAMAGE TO HOMES REPORTED NEAR SCOTT. POSSIBLE TORNADO.
May 15, 6:53 AM CDTTSTM WND GST 55Lafayette, LASEVERAL SPOTTERS REPORT WIND GUSTS OF 55 MPH IN LAFAYETTE.
May 15, 6:57 AM CDTTSTM WND DMGBreaux Bridge, LA*** 1 INJ *** WIDESPREAD DAMAGE AROUND BEAUX BRIDGE. ONE HOME WAS BLOWN OFF CINDER BLOCKS INJURING THE OCCUPANT. TWO BUILDINGS ON MILLS AVENUE HEAVILY DAMAGED. ANOTHER HOME WITH ROOF BLOWN OFF ON POYDRAS HIGHWAY. REPORTED BY LAFAYETTE DAILY ADVERTISER.
May 15, 7:00 AM CDTTSTM WND DMG1 Sse Loreauville, LATREE DOWN ON HOME. REPORTED BY DAILY IBERIAN.
May 15, 7:05 AM CDTTSTM WND GST 65Breaux Bridge, LATRAINED SPOTTER REPORTS WINDS OF 60 TO 65 MPH ON INTERSTATE 10.
May 15, 7:30 AM CDTTSTM WND DMGFranklin, LATREE DOWN ON HOME. REPORTED BY MORGAN CITY DAILY REVIEW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 4:16 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2008-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2367 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2008-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2367 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 151130
SVRLCH
LAC045-055-097-099-101-113-151245-
/O.NEW.KLCH.SV.W.0078.080515T1129Z-080515T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
629 AM CDT THU MAY 15 2008

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...   
   THIS INCLUDES...LEONVILLE...ARNAUDVILLE...
  IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
   THIS INCLUDES...NEW IBERIA...JEANERETTE...AVERY ISLAND...
  LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...
   THIS INCLUDES...SCOTT...LAFAYETTE...CARENCRO...
  ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
   THIS INCLUDES...STEPHENSVILLE...ST. MARTINVILLE...BREAUX BRIDGE...
  ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...
   THIS INCLUDES...PATTERSON...MORGAN CITY...FRANKLIN...BERWICK...
  VERMILION PARISH IN SOUTHWEST LOUISIANA...
   THIS INCLUDES...PECAN ISLAND...INTRACOASTAL CITY...ABBEVILLE...

* UNTIL 745 AM CDT

* AT 624 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM GRAND COTEAU TO FORKED ISLAND TO PECAN ISLAND...AND MOVING
  EAST AT 46 MPH.

* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  YOUNGSVILLE...INTRACOASTAL CITY AND BROUSSARD BY 635 AM CDT...
  BREAUX BRIDGE...ERATH...DELCAMBRE AND CECILIA BY 640 AM CDT...
  HENDERSON BY 645 AM CDT...
  ST. MARTINVILLE AND AVERY ISLAND BY 650 AM CDT...
  NEW IBERIA BY 655 AM CDT...
  FRANKLIN BY 720 AM CDT...
  MORGAN CITY BY 745 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY MORNING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 2961 9112 2952 9155 2974 9163 2971 9186
      2983 9188 2983 9197 2975 9210 2972 9212
      2961 9203 2958 9170 2957 9170 2948 9179
      2962 9259 2984 9235 3049 9204 3046 9164
      3012 9146 3005 9122 2997 9128 2982 9108
TIME...MOT...LOC 1129Z 280DEG 40KT 3042 9196 2975 9224
          2964 9246

$$

SHAMBURGER
2 follow-up statements
000 
WWUS54 KLCH 151202
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
701 AM CDT THU MAY 15 2008

LAC055-151211-
/O.CAN.KLCH.SV.W.0078.000000T0000Z-080515T1245Z/
LAFAYETTE LA-
701 AM CDT THU MAY 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR LAFAYETTE PARISH IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT THURSDAY MORNING
FOR SOUTHWESTERN LOUISIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 AM CDT THURSDAY MORNING FOR SOUTHWESTERN LOUISIANA AND
SOUTHEAST TEXAS.

LAT...LON 2961 9112 2952 9154 2974 9162 2971 9186
      2979 9187 2983 9183 2983 9188 2983 9197
      2973 9212 2966 9211 2961 9203 2967 9219
      3014 9190 3048 9195 3046 9164 3032 9161
      3012 9146 3004 9123 2997 9128 2982 9108
TIME...MOT...LOC 1201Z 280DEG 40KT 3036 9155 2969 9184
          2958 9206

$$

LAC045-097-099-101-113-151245-
/O.CON.KLCH.SV.W.0078.000000T0000Z-080515T1245Z/
ST. LANDRY LA-VERMILION LA-ST. MARY LA-IBERIA LA-ST. MARTIN LA-
701 AM CDT THU MAY 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR ST. MARTIN...IBERIA...ST. MARY...EAST CENTRAL VERMILION AND
SOUTHEASTERN ST. LANDRY PARISHES...

AT 657 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF BUTTE LA ROSE TO 9 MILES
SOUTHWEST OF CYPREMORT POINT TO 24 MILES SOUTHWEST OF WEEKS ISLAND...
OR ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF CATAHOULA TO 
14 MILES SOUTH OF INTRACOASTAL CITY...MOVING EAST AT 46 MPH.

THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  BALDWIN BY 715 AM CDT...
  FRANKLIN AND CHARENTON BY 720 AM CDT...
  CENTERVILLE BY 730 AM CDT...
  BURNS POINT BY 735 AM CDT...
  PATTERSON AND BAYOU VISTA BY 740 AM CDT...
  STEPHENSVILLE...MORGAN CITY AND BERWICK BY 745 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN LAFAYATTE WITH THESE 
STORMS. SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY MORNING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 2961 9112 2952 9154 2974 9162 2971 9186
      2979 9187 2983 9183 2983 9188 2983 9197
      2973 9212 2966 9211 2961 9203 2967 9219
      3014 9190 3048 9195 3046 9164 3032 9161
      3012 9146 3004 9123 2997 9128 2982 9108
TIME...MOT...LOC 1201Z 280DEG 40KT 3036 9155 2969 9184
          2958 9206

$$

SHAMBURGER
000 
WWUS54 KLCH 151234
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
733 AM CDT THU MAY 15 2008

LAC097-113-151243-
/O.CAN.KLCH.SV.W.0078.000000T0000Z-080515T1245Z/
ST. LANDRY LA-VERMILION LA-
733 AM CDT THU MAY 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL VERMILION AND
SOUTHEASTERN ST. LANDRY PARISHES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY MORNING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 2961 9112 2955 9148 2952 9154 2961 9154
      2964 9159 2974 9162 2975 9174 3023 9154
      3012 9146 3009 9136 3007 9136 3004 9123
      2997 9128 2991 9119 2986 9118 2982 9108
TIME...MOT...LOC 1233Z 278DEG 32KT 3023 9137 2955 9152

$$

LAC045-099-101-151245-
/O.CON.KLCH.SV.W.0078.000000T0000Z-080515T1245Z/
ST. MARY LA-IBERIA LA-ST. MARTIN LA-
733 AM CDT THU MAY 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR SOUTHEASTERN ST. MARTIN...NORTHEASTERN IBERIA AND ST. MARY
PARISHES...

AT 729 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 27 MILES
NORTH OF CHARENTON TO BURNS POINT...OR ALONG A LINE EXTENDING FROM 10
MILES WEST OF PLAQUEMINE TO SALT POINT...MOVING EAST AT 37 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PATTERSON AND FRANKLIN BY 740 AM CDT...
  BERWICK AND MORGAN CITY BY 745 AM CDT...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
LAFAYETTE. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY MORNING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 2961 9112 2955 9148 2952 9154 2961 9154
      2964 9159 2974 9162 2975 9174 3023 9154
      3012 9146 3009 9136 3007 9136 3004 9123
      2997 9128 2991 9119 2986 9118 2982 9108
TIME...MOT...LOC 1233Z 278DEG 32KT 3023 9137 2955 9152

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 6:18 AM CDT, 11 minutes earlier.

Area forecast discussion, May 15, 6:18 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
618 AM CDT THU MAY 15 2008

.DISCUSSION...OBVIOUSLY BUSY THIS MORNING...SO WILL KEEP THIS
BRIEF. SQUALL LINE CURRENTLY ROLLING THROUGH THE AREA PRODUCING A
WIDE SWATH OF 40 PLUS KNOT WINDS...AND OCCASIONAL DAMAGE REPORTS.
HAVE ALSO SEEN A FEW DOPPLER INDICATED TORNADOES...THOUGH NOTHING
CONFIRMED AS OF YET. BIG QUESTION OF THE DAY IS...IS THIS IT OR
WILL MORE CONVECTION DEVELOP LATER TODAY OR TONIGHT. BOTH THE
NAM/GFS...AS WELL AS THE SREF...SUGGEST THAT ADDITIONAL ACTIVITY
WILL DEVELOP THIS AFTERNOON/TONIGHT OVER SOUTH CENTRAL/SOUTHEAST
TEXAS AND SPREAD INTO AT LEAST SOUTHERN PARTS OF THE AREA. THE 4
KM WRF SAYS THIS IT IT. GIVEN THAT THE FRONTAL BOUNDARY IS STILL
FORECAST TO BE WEST OF THE AREA THROUGH MOST OF THE DAY...FINALLY
MOVING THROUGH THE AREA TONIGHT...AND AN ACTIVE UPPER JET WILL
STILL BE IN PLACE...I THINK IT IS REASONABLE THAT ADDITIONAL
SHOWERS AND THUNDERSTORMS COULD DEVELOP. THE ONLY NEGATIVES THAT I
SEE ARE THE LACK OF A LLJ AND POTENTIAL LACK OF SFC HEATING DUE TO
CLOUD COVER...BUT THE MORE SOUTHWESTERLY TO WESTERLY FLOW ACTUALLY
IMPROVES OUR LAPSE RATES BY THIS AFTERNOON.

CONSIDERED A FLOOD WATCH FOR PARTS OF THE AREA TODAY...BUT GIVEN
THE FORWARD SPEED OF THE SQUALL LINE...AND THUS FAR HAVING NOT
RECEIVED ANY REPORTED PROBLEMS WITH WATER DESPITE THE 1-2/HR
RAINFALL RATES...OPTED TO HOLD OFF FOR NOW. LOCALIZED FLOODING
WILL STILL BE POSSIBLE...ESPECIALLY OVER AREAS FROM EUNICE
EASTWARD WHICH WERE HIT PRETTY HARD YESTERDAY. SHOULD ANOTHER
CONVECTIVE COMPLEX ORGANIZE LATER TODAY OR TONIGHT...THEN A WATCH
MAY HAVE TO BE CONSIDERED.

OPTED TO ADD POPS TO SOUTHERN/EASTERN PARTS OF THE AREA FRIDAY
UNTIL THE 850 FRONT IS FINALLY SOUTH INTO THE GULF OF MEXICO.

REMAINDER OF THE FORECAST KEPT DRY WITH A WARMING TREND.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS IMPACTING ALL TERMINALS THIS
MORNING...WITH THE STRONGEST THUNDERSTORMS MOVING INTO THE LFT AND
ARA AREAS VERY SHORTLY. WIND GUSTS IN EXCESS OF 40 KNOTS WILL BE
POSSIBLE WITH THESE STORMS. OTHERWISE...SCATTERED SHRA AND TSRA
AT KAEX...KBPT..AND KLFT. RE-DEVELOPMENT OF ADDITIONAL SHOWERS AND
THUNDERSTORMS POSSIBLE LATER THIS AFTERNOON AND TONIGHT.

&&

.MARINE...LOW LEVEL JET DEFINITELY CRANKING OVER THE EASTERN
WATERS...WHICH IS RESULTING IN WINDS NEAR SCA CRITERIA. AS THIS
JET SHIFTS TO THE EAST...WINDS WILL SUBSIDE TO SCEC CRITERIA TO
MATCH THE WESTERN WATERS. SCEC WORDING WILL PROBABLY BE ABLE TO BE
DROPPED LATER TODAY...THOUGH WINDS AND SEAS WILL OF COURSE BE LOCALLY
HIGHER IN AND AROUND THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  81  67  80  58 /  70  40  30  10
KBPT  82  67  80  58 /  70  30  20  10
KAEX  79  64  79  53 /  70  40  20  10
KLFT  81  68  80  57 /  70  60  40  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 11 AM CDT THIS MORNING FOR LAZ029-031>033-
     041>045-051>055.

     TORNADO WATCH UNTIL 10 AM CDT THIS MORNING FOR LAZ027-028-030.

TX...TORNADO WATCH UNTIL 11 AM CDT THIS MORNING FOR TXZ215-216.

GM...TORNADO WATCH UNTIL 11 AM CDT THIS MORNING FOR GMZ450-452-455.

&&

PUBLIC/MARINE...13
AVIATION...05
Hazardous weather outlook, May 15, 6:20 AM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
620 AM CDT THU MAY 15 2008

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-161130-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
620 AM CDT THU MAY 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE TODAY AS SEVERAL
DISTURBANCES MOVE OVER THE AREA IN SOUTHWESTERLY FLOW ALOFT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
OUTLOOK AREA TODAY AND TONIGHT. THE PRIMARY THREATS FROM ANY
SEVERE STORMS THAT DEVELOP WOULD BE LARGE HAIL AND DAMAGING
WINDS...BUT ISOLATED TORNADOES CANNOT BE RULED OUT.

IN ADDITION...DEEP MOISTURE OVER THE AREA WILL RESULT IN THE
POTENTIAL FOR SOME STORMS TO PRODUCE HEAVY RAINS. LOCALIZED
FLOODING COULD BE POSSIBLE...ESPECIALLY IN URBAN AREAS AND WHERE
TRAINING STORMS OCCUR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWER AND THUNDERSTORM CHANCES WILL LINGER INTO THE FIRST PART OF
FRIDAY...BUT NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

13

In the hours before

Special weather statement, May 15, 3:00 AM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
300 AM CDT THU MAY 15 2008

LAZ041-042-051-052-150900-
CAMERON LA-VERMILION LA-JEFFERSON DAVIS LA-CALCASIEU LA-
300 AM CDT THU MAY 15 2008

..SIGNIFICANT WEATHER ALERT FOR CAMERON...VERMILION...JEFFERSON DAVIS
AND CALCASIEU PARISHES UNTIL 400 AM CDT...

AT 256 AM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 9
MILES EAST OF GRAND LAKE TO 10 MILES SOUTHWEST OF JOHNSON
BAYOU...MOVING EAST AT 38 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  BELL CITY BY 315 AM CDT
  CONSTANCE BEACH BY 320 AM CDT
  HAYES BY 325 AM CDT
  HOLLY BEACH BY 330 AM CDT
  FORKED ISLAND BY 330 AM CDT
  CAMERON BY 345 AM CDT
  LACASSINE NATIONAL WILDLIFE REFUGE...KLONDIKE...RUTHERFORD BEACH
  AND CREOLE BY 400 AM CDT

VERY FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS.  IN
ADDITION...GUSTY WINDS UP TO 40 MPH AND BRIEF TORRENTIAL RAINFALL
WILL BE POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT THURSDAY MORNING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

SHAMBURGER
Local storm report, May 15, 4:38 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
438 AM CDT THU MAY 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 AM     TSTM WND DMG     DEWEYVILLE              30.31N 93.76W
05/15/2008                   NEWTON             TX   LAW ENFORCEMENT

            TREES DOWN THROUGHOUT THE COUNTY. REPORTED BY NEWTON
            COUNTY SHERIFF OFFICE.

&&

SHAMBURGER
Local storm report, May 15, 4:53 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
453 AM CDT THU MAY 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 AM     TSTM WND DMG     W DERIDDER              30.85N 93.29W
05/15/2008                   BEAUREGARD         LA   LAW ENFORCEMENT

            TRAILER OVERTURNED JUST WEST OF DE RIDDER.

&&

13
Local storm report, May 15, 5:03 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
503 AM CDT THU MAY 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 AM     TSTM WND DMG     1 N DEQUINCY            30.46N 93.44W
05/15/2008                   CALCASIEU          LA   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 27 JUST NORTH OF DEQUINCY. REPORTED
            BY DEQUINCY PD.

&&

SHAMBURGER
Local storm report, May 15, 5:23 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
523 AM CDT THU MAY 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 AM     TSTM WND GST     7 S LAKE CHARLES        30.11N 93.20W
05/15/2008  M50 MPH          CALCASIEU          LA   OFFICIAL NWS OBS

            50 MPH WIND GUST MEASURED AT LAKE CHARLES REGIONAL
            AIRPORT ASOS.

&&

SHAMBURGER
Local storm report, May 15, 5:49 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
549 AM CDT THU MAY 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     TSTM WND DMG     SULPHUR                 30.23N 93.36W
05/15/2008                   CALCASIEU          LA   NWS EMPLOYEE

            LARGE TREE LIMBS DOWN ACROSS THE CITY.

&&

SHAMBURGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 1:08 AM CDTSpecial Marine WarningLCH67 min
May 15, 2:14 AM CDTSpecial Marine WarningLCH61 min
May 15, 3:41 AM CDTSpecial Marine WarningLCH64 min
May 15, 4:06 AM CDTSevere Thunderstorm WarningLCHRapides, Vernon39 min
May 15, 4:15 AM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu45 min
May 15, 4:41 AM CDTSevere Thunderstorm WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Rapides, Vernon64 min
May 15, 4:58 AM CDTSevere Thunderstorm WarningLCHAcadia, Allen, Beauregard, Calcasieu, Cameron, Jefferson Davis47 min
May 15, 4:59 AM CDTTornado WarningLCHCameron, Vermilion31 min
May 15, 5:28 AM CDTTornado WarningLCHAcadia, Vermilion19 min
May 15, 5:43 AM CDTSevere Thunderstorm WarningLCHAcadia, Cameron, Jefferson Davis, Lafayette, Saint Landry, Saint Martin and 1 more47 min
May 15, 5:58 AM CDTSpecial Marine WarningLCH62 min
May 15, 6:13 AM CDTTornado WarningLCHLafayette, Vermilion32 min
May 15, 6:15 AM CDTTornado WarningLCHVermilion30 min
May 15, 6:33 AM CDTTornado WarningLCHLafayette, Saint Landry, Saint Martin27 min
May 15, 6:38 AM CDTTornado WarningLCHVermilion21 min
May 15, 6:48 AM CDTSpecial Marine WarningLCH87 min
May 15, 7:14 AM CDTAreal Flood AdvisoryLCHAcadia, Iberia, Lafayette, Saint Landry, Saint Martin, St. Mary and 1 more3 hr
May 15, 7:19 AM CDTAreal Flood AdvisoryLCHCalcasieu, Cameron3 hr
May 15, 7:45 AM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary16 min
May 15, 6:53 PM CDTRiver Flood WarningLCHLafayette, Vermilion9 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.